Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 213, NWS North Platte, NE

July 10, 2004Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2004, 12:45 AM CDT for Loup County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2004, 12:45 AM CDT (05:45 UTC)
Expired
Jul 10, 2004, 1:15 AM CDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Loup County, NE

The radar

The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2181 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 100545
SVRLBF
NEC115-100615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1245 AM CDT SAT JUL 10 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 115 AM CDT

* AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ALMERIA...OR ABOUT 12 MILES NORTHWEST OF
  TAYLOR...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL LOUP COUNTY AROUND 100 AM CDT
  RURAL EASTERN LOUP COUNTY AROUND 110 AM CDT

LAT...LON 4204 9963 4181 9965 4178 9927 4206 9926

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:12 PM CDT, 10 hours 33 minutes earlier.

Area forecast discussion, Jul 9, 2:12 PM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM CDT FRI JUL 9 2004

...FORECAST CONCERNS TSTMS TONIGHT...SATURDAY NIGHT AND
TEMPERATURES THEREAFTER...

.DISCUSSION...
SHORT TERM...
VERY HEALTHY 800MB THETA E RIDGE TONIGHT THROUGH SATURDAY NIGHT AND A
WEAK CAP NEAR 12C WILL ALLOW FOR TWO MORE ROUNDS OF TSTMS TO DEVELOP.
THEREAFTER...BOTH THE AVN AND ETA BUILD A STRONG CAP ACROSS ALL OF
THE FCST AREA.

AT THE SFC...HAVE DISCOUNTED THE ETA 2M TEMPS AS RECENT RAINS
WILL AFFECT THE SFC ENERGY BUDGET AND ALLOW FOR SOMETHING CLOSE TO
GUIDANCE FOR HIGHS.  ACTUALLY WENT A LITTLE BELOW GUIDANCE SINCE
THE RAINFALL HAS BEEN ABOVE NORMAL.

EXTENDED...
SUMMER PATTERN WILL CONTINUE TO SLOWLY EVOLVE THROUGH DAY 5.  THE
AVN IS SUGGESTING THE RIDGE WILL MOISTEN AND BREAK DOWN DAY 5.  WILL
HOLD OFF PCPN MENTION FOR NOW.

MAX TEMP FORECAST WILL CONTINUE CONSERVATIVE. POTENTIAL FOR NEAR
RECORD HIGHS EXISTS BUT WET CONDITIONS WILL MODERATE TEMPS AND WOULD
LIKE TO SEE SOME RECORDS FALLING ACROSS THE WRN U.S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CDC
Hazardous weather outlook, Jul 9, 2:52 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT FRI JUL 9 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-101100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
252 PM CDT FRI JUL 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS...OVER THE PANHANDLE AND NORTHEAST
COLORADO...WILL MOVE INTO WESTERN AND SOUTHWESTERN NEBRASKA LATER
THIS EVENING. AS THIS ACTIVITY MOVES EAST INTO DEEPER LOW LEVEL
MOISTURE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. WITH
RELATIVELY WEAK SHEAR IN THE MID LEVELS OF THE ATMOSPHERE...NO
TORNADOES ARE EXPECTED...HOWEVER SOME ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
SEVERE THREAT. THE AREA OF GREATEST CONCERN IS WEST OF A LINE FROM
GORDON...TO BIG SPRINGS. EAST OF THIS LINE...THUNDERSTORMS ARE
POSSIBLE INTO THE OVERNIGHT HOURS...HOWEVER...AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN HALF
OF NEBRASKA SATURDAY. WITH THE SURFACE CONVERGENCE BOUNDARIES
CONTINUING OVER NEBRASKA...THUNDERSTORMS ARE EXPECTED TO DEVELOP
SATURDAY AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE INSTABILITY
WILL ALSO BE STRONG ENOUGH FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF A LINE FROM
GORDON TO BIG SPRINGS. SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND
SATURDAY NIGHT.

SPRINGER/BUTTLER

In the hours before

Local storm report, Jul 9, 8:01 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT FRI JUL 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             31 SSW GORDON           42.39N 102.44W
07/09/2004  0.88 INCH        SHERIDAN           NE   TRAINED SPOTTER

            ONE INCH RAINFALL

&&

MB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:27 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan48 min
Jul 10, 12:21 AM CDTSevere Thunderstorm WarningLBFBlaine39 min
Jul 10, 1:11 AM CDTSevere Thunderstorm WarningLBFGarden49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.